Jump to content
helplinedonate
Sign in to follow this  
BillBRNC

What Happens When Sinemet Stops Working

Recommended Posts

Dr. Okun, I have been taking Sinemet for a couple years now I think. At the start, it reduced the movement issues (muscle pain, joint stiffness, trouble walking and falling, balance and muscle cramps) by a rough estimate of about 90% or a tad less or more. It was a magic for me. I had to reduce the dose early on because of issues with cognition and things like that from my Lewy Body Dementia, but the dose we settled on was still roughly as good as the higher dose. Time passes now. A few months ago, I had to reduce it some more due to trouble with low blood pressure from autonomic dysfunction from LBD. Oddly, this lower dose still worked very well. Combined with some prior progression of Parkinson symptoms and then the reduced dosage, I would guess that I was around 60% or about relative to what I had right before starting Sinemet a couple years ago. The  medical view with my doctors is that I can't increase Sinemet because of problems with cognition and for low blood pressure. It seems to me that there now is a slow but noticeable progression that I can feel. It is not a daily thing I notice about progression. But after the passage of say a month , I can tell for almost certain that there has been a progression across the board. Given where I am now, if the progression continues for another few months, I am going to be getting into the zone of having really bothersome symptoms from the Parkinson stuff. My question is what can I do between now and then to help control all of this, or is it just my fate to continue to get worse now. I haven't raised this specific topic yet with my neurologist, but I plan to ask him on my next visit in a couple months. Thanks. Bi ll. 

Share this post


Link to post
Share on other sites

We generally use low doses and give them more frequently.  Optimization of medications is important and also treating all the non-motor symptoms aggressively.  A lot of times the feeling of rapid progression is untreated non-motor symptoms.

Share this post


Link to post
Share on other sites

Oh, my non-motor symptoms are much more of issue than the movement issues, but the Sinemet might be making some of my non-motor issues worse, but after much playing around with doses per my doctor, we are both coming to conclusion that my current dose of Sinemet probably can't be raised without significant conseuence to cognitive and BP issues. I sadly gettting to point where my options are become more limited, but the search continues. The Parkinson symptoms seem to be fluctuating in terms of getting worse then backing off some, then getting worse then backing off some, and so on. This is the same for my non-movment issues from LBD, which have always fluctuated, only now my fluctuation is between moderate to early severe, then back and forth. The base line just keeps getting worse with the progression. Not sure  what to do, and I don't think my doctors know what to do either. The cardio and neuro and geriatric guys seem to be at a loss as to what else to do other than the neruo and geriatric guys want to increase doses of the dementia drugs and add another dementia drug. I have been holding back due to the significant bad effects I get from those medications, not to mention they seem to make my Orthostatic Hypo worse with even lower BP. I'm getting tired of all of this. I now look for reaching a reasonable level of decent with all this and then riding it out down the path. Thanks.

Share this post


Link to post
Share on other sites

Hang in there.  I think you may have tried it but just in case there is a newer blood pressure medication called Northera.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×